Alert archive / Ohio / Special Marine Warnings in 2011

Special Marine Warning 2, NWS Cleveland, OH

April 4, 2011

NWS Cleveland, OH issued this special marine warning at Apr 4, 2011, 8:09 AM EDT. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 8:09 AM EDT (12:09 UTC)
Expired
Apr 4, 2011, 9:30 AM EDT
In force
81 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Apr 4, 7:06 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 4, 7:06 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
706 AM EDT MON APR 4 2011

.SYNOPSIS...
A STRONG LOW PRESSURE WILL MOVE FROM THE CENTRAL GREAT LAKES THIS
MORNING INTO QUEBEC BY EARLY TONIGHT. A STRONG COLD FRONT
ASSOCIATED WITH THIS LOW WILL MOVE ACROSS THE AREA THIS AFTERNOON.
LOW PRESSURE WILL MOVE SOUTHEAST AND WEAKEN AS IT APPROACHES THE
LOWER GREAT LAKES ON WEDNESDAY WHILE A COLD FRONT WILL DROP SOUTH
INTO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG COLD FRONT MOVES THROUGH THIS AFTERNOON. EARLY THIS
MORNING SHOWERS ASSOCIATED WITH A WARM FRONT WERE NORTH OF THE
FORECAST AREA WHILE SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT
WERE STILL WELL WEST OF THE AREA. WILL START THE FORECAST WITH
JUST CHANCE POPS FAR WEST AND SLIGHT CHANCE ELSEWHERE BUT INCREASE
TO CATEGORICAL BY LATE MORNING WEST AND DURING THE AFTERNOON
ELSEWHERE. OUTLOOKED FOR SLIGHT RISK OF SEVERE THUNDERSTORMS
MAINLY SOUTHERN AREAS FOR THE AFTERNOON WITH PLENTY DEEP LAYER
SHEER AND A STRONG LOW LEVEL FLOW. WITH THE STRONG LOW LEVEL FLOW
SHOULD SEE SOME WIND GUSTS TO AROUND 45 MPH EVEN OUTSIDE THE
THUNDERSTORMS. EXPANDED THE CURRENT WIND ADVISORY TO INCLUDE ALL
OF EASTERN OHIO WHERE WARM TEMPERATURES IN THE UPPER 60S COULD MIX
DOWN SOME OF THE HIGHER WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL EXIT EASTERN AREA THIS EVENING. STILL SOME
LINGERING THUNDERSTORMS EAST BUT WILL QUICKLY TAPER OFF TO JUST
A CHANCE OF PRECIP AFTER MIDNIGHT. COLD AIR ARRIVE LATE AND ANY
LINGERING SHOWERS COULD BE MIXED WITH OR CHANGE TO SNOW SHOWERS
THEN FROM LATE TONIGHT INTO TUESDAY MORNING. A WARN FRONT COULD
BRING SOME RAIN BACK INTO THE AREA LATE TUESDAY NIGHT...WITH A
CONTINUE CHANCE OF SHOWERS WEDNESDAY WITH COLD FRONT DROPPING
SOUTH INTO THE REGION. SHOWERS COULD LINGER INTO EARLY WEDNESDAY
NIGHT BEFORE FRONT PUSHES SOUTH...GFS HELD ONTO SHOWERS LONGER
THAN WHAT THE NAM/SREF. THEN CHANCE OF RAIN AGAIN WEST THURSDAY
AFTERNOON AND OVER THE ENTIRE AREA THURSDAY NIGHT WITH ANOTHER
WARM FRONT.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
BUSY WEATHER EXPECTED FRI THROUGH SUN AS A FRONTAL BOUNDARY STAYS
NEAR THE AREA WITH WAVES OF LOW PRESSURE MOVING ALONG THE FRONT.
EXACT POSITION OF THE FRONT AT ANY GIVE TIME TOO UNCERTAIN TO NAIL
DOWN SO TEMPS LIKEWISE IN QUESTION. WILL CONTINUE A GOOD CHANCE
FOR SHRA MOST OF THE TIME FRI THROUGH SUN. COULD SEE SOME THUNDER
BUT DUE TO QUESTION WITH TEMPS AND AIRMASS INSTABILITY WILL JUST
CONTINUE TO MENTION SHRA FOR NOW...EXCEPT FOR FRI.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
MODERATE TO STRONG WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL
CAUSE CONSIDERABLE MECHANICAL TURBULENCE FOR THE ENTIRE TAF PERIOD
STARTING AS SSW WINDS THEN SHIFTING TO WEST WITH A COLD FRONT
PASSAGE LATER TODAY INTO EARLY TONIGHT.

FIRST BAND OF CONVECTION THAT IS PASSING THROUGH TOL AND FDY SHOULD
WEAKEN AS IT CONTINUES EAST SO WILL ONLY CARRY TEMPO FOR THIS AS FAR
EAST AS MFD AND CLE.

ANOTHER BAND OF CONVECTION WITH A COLD FRONT EXPECTED TO MOVE EAST
ACROSS TAF SITES THROUGH 02Z. THINK VFR WILL HOLD OUT UNTIL
CONVECTION ARRIVES THEN CONDITIONS WILL LOWER TO MVFR WITH SOME
SPOTS OF IFR IN HEAVIER RAIN. MVFR CONDITIONS LIKELY TO HANG ON
TONIGHT BUT TOL AND FDY SHOULD SEE IMPROVEMENT TO VFR TOWARD END OF
TAF PERIOD.

AS COLDER AIR ARRIVES AND SHRA LINGER IN THE SNOWBELT COULD SEE SOME
SNOW START TO MIX IN NEAR END OF TAF PERIOD BUT TEMPS SHOULD STILL
BE ABOVE FREEZING.

.OUTLOOK...NON VFR LIKELY TO CONTINUE INTO TUE...ESPECIALLY FOR THE
SNOWBELT AND AGAIN WEDNESDAY THROUGH THURSDAY NIGHT.

&&

.MARINE...
S TO SW WINDS SHOULD RUN ABOUT 20 TO 25 KNOTS THIS MORNING BECOMING
SW DURING THE MORNING THEN TURNING WEST LATER TODAY INTO TONIGHT
WITH THE PASSAGE OF A COLD FRONT. MODELS LOOKS TO DROP THE FLOW SOME
WITH THE FRONT THEN RAMP BACK UP TO 30 KNOTS TONIGHT INTO TUE AS
COLDER AIR SPREADS ACROSS THE LAKE. HIGH PRESSURE RIDGE MOVING UP
OHIO VALLEY SHOULD ALLOW FLOW TO DIMINISH TO ABOUT 10 TO 15 KNOTS
LATER TUE INTO TUE NIGHT WHILE BACKING SW.

A BACKDOOR COLD FRONT DROPS ACROSS THE LAKE LATER WED VEERING THE
FLOW AROUND TO NE BY LATE WED NIGHT INTO THU. A LOW IS EXPECTED TO
MOVE JUST NORTH OF THE LAKE FRI WHICH SHOULD INCREASE THE FLOW INTO
ROUGHLY A 15 TO 25 KNOT RANGE WHILE THE DIRECTION VEERS SE...S THEN
WSW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ008>014-
     017>023-027>033-036>038-047-089.
PA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR LEZ142>149.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Apr 4, 5:50 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
550 AM EDT MON APR 4 2011

OHZ010>014-020>023-030>033-038-047-089-PAZ001-051000-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-
550 AM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. THE
POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND
LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ008-009-017>019-027>029-036-037-051000-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
MARION-MORROW-
550 AM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-007-051000-
LUCAS-WOOD-OTTAWA-
550 AM EDT MON APR 4 2011

...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ002-003-051000-
SOUTHERN ERIE-CRAWFORD PA-
550 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON.
THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THERE IS A
POTENTIAL THAT A FEW STORMS COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-051000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
550 AM EDT MON APR 4 2011

...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-051000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
550 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:38 AM EDTSpecial Marine WarningCLE112 min
Apr 4, 8:32 AM EDTSevere Thunderstorm WarningCLECuyahoga23 min
Apr 4, 8:44 AM EDTSpecial Marine WarningCLE61 min
Apr 4, 8:45 AM EDTSevere Thunderstorm WarningCLEGeauga, Lake30 min
Apr 4, 9:03 AM EDTSevere Thunderstorm WarningCLEAshtabula26 min
Apr 4, 9:10 AM EDTSevere Thunderstorm WarningCLEGeauga, Lake19 min
Apr 4, 4:12 PM EDTAreal Flood AdvisoryCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot4 hr
Apr 4, 5:01 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain, Medina4 hr
Apr 4, 9:18 AM EDTSevere Thunderstorm WarningCLECrawford, Erie42 min

Nearby

Special Marine Warnings in Ohio, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.